Alert archive / North Carolina / Tornado Warnings in 2025
Tornado Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 5, 2025, 8:17 AM EST for Forsyth County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2025, 8:17 AM EST (13:17 UTC)
- Expired
- Mar 5, 2025, 8:45 AM EST
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 8:25 AM EST | TSTM WND DMG | 1 E Winston-Salem, NC | Several trees down across the city of Winston-Salem. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 7:47 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WFUS52 KRAH 051317
TORRAH
NCC067-051345-
/O.NEW.KRAH.TO.W.0001.250305T1317Z-250305T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
817 AM EST Wed Mar 5 2025
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Forsyth County in central North Carolina...
* Until 845 AM EST.
* At 817 AM EST, a severe thunderstorm capable of producing a tornado
was located over Clemmons, or near Winston-Salem, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Winston-Salem around 825 AM EST.
Kernersville around 830 AM EST.
Other locations impacted by this tornadic thunderstorm include
Pfafftown, Walkertown, Sedge Garden, Lewisville, and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3626 8012 3626 8004 3601 8005 3603 8014
3603 8021 3600 8022 3600 8032 3599 8033
3599 8035 3597 8039 3600 8042 3601 8042
3602 8043 3608 8047
TIME...MOT...LOC 1317Z 243DEG 32KT 3603 8035
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
12 follow-up statements
098
WWUS52 KRAH 051327
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
827 AM EST Wed Mar 5 2025
NCC067-051345-
/O.CON.KRAH.TO.W.0001.000000T0000Z-250305T1345Z/
Forsyth NC-
827 AM EST Wed Mar 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EST FOR
SOUTHEASTERN FORSYTH COUNTY...
At 827 AM EST, a severe thunderstorm capable of producing a tornado
was located over Winston-Salem, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Winston-Salem and Kernersville around 830 AM EST.
Other locations impacted by this tornadic thunderstorm include
Walkertown, Sedge Garden, and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3602 8030 3611 8033 3621 8010 3624 8004
3605 8005 3605 8006 3604 8013 3603 8021
3602 8024
TIME...MOT...LOC 1327Z 243DEG 32KT 3607 8025
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
1482
WWUS52 KRAH 051341
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
841 AM EST Wed Mar 5 2025
NCC067-051351-
/O.EXP.KRAH.TO.W.0001.000000T0000Z-250305T1345Z/
Forsyth NC-
841 AM EST Wed Mar 5 2025
...THE TORNADO WARNING FOR SOUTHEASTERN FORSYTH COUNTY WILL EXPIRE AT
845 AM EST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 100 PM EST for central North
Carolina.
&&
LAT...LON 3602 8030 3611 8033 3621 8010 3624 8004
3605 8005 3605 8006 3604 8013 3603 8021
3602 8024
TIME...MOT...LOC 1341Z 243DEG 32KT 3612 8013
$$
1What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 5, 3:05 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 3:05 AM EST, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 305 AM EST Wed Mar 5 2025 .SYNOPSIS... A cold front, and a pre-frontal squall line, will move east across NC today into early Wednesday night. Continental Polar high pressure will follow and build across the Southeast on Thursday. && .NEAR TERM /TODAY AND TONIGHT/... As of 250 AM Wednesday... * Enhanced-Level 3 Severe Risk across Central NC... * Multiple thunderstorm related hazards possible today, including damaging winds, tornadoes, and hail... * Wind Advisory has been issued for non-thunderstorm wind gusts of 35-45 mph... The forecast remains on track will continued good model agreement on convective evolution and timing. A deep and occluding cyclone tracking NE across the lower Great Lakes into southwestern Quebec will drag a strong surface cold front through the area this evening and tonight. Crazy strong lower/mid- tropospheric wind fields(60-70 kts at 850mb) associated with the cyclone will give rise to an Enhanced/Level 3 risk for severe storms as an evolving QLCS(currently over eastern TN and GA), advances east across central NC through the morning and early afternoon hours. Models continue to indicate that surface dew points may increase into the lower 60s F in a corridor across the eastern Piedmont, Sandhills, and Coastal Plain with weak CAPE of 250-500 J/kg developing by mid/late morning. This will likely lead to intensification of the QLCS as it advances eastward through the area through ~20z. Given the rather large and clockwise curved low-level hodographs, strong damaging wind gusts and a few tornadoes will be possible. While severe storms are possible across all of central NC, the greatest severe threat is expected along and east of US-1, where the instability is maximized. Additionally, given the robust environmental wind field, it's possible that the straight-line damaging winds could produce corridors of tornado-like damage where wind speeds could exceed 75 mph. The severe threat will be greatest between 11 am and 3 pm. In the wake of the exiting lead convective band, isolated to widely scattered showers and storms could re-develop over the Piedmont during the late afternoon and evening as the colder air aloft/steeper lapse rates spread east into the area. It's a low-end conditional threat, but if the updrafts are tall enough and can overcome the dry air aloft, a secondary severe threat could re- emerge with hail and damaging winds the main threat. Finally, given the impressive wind fields, strong and frequent wind gusts of 35 to 45 mph will be possible outside of convection. Bring in or secure loose objects from outdoors, stay away from downed trees and power-lines, and take extra care in high profile vehicles. Given the recent dryness, the convective rains will bring some much needed rainfall of 0.75 to 1.0" to central NC, with some localized higher amounts. Highs ranging from mid/upper 60s north to lower 70s south. The cold front will cross the area Wednesday evening and into the early overnight hours. Expect partial clearing overnight with lingering NWLY gustiness as CAA sets in. Lows in the mid/upper 30s north to lower/mid 40s elsewhere. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 250 AM Wednesday... * Cooler with highs back in the 50s * Breezy with NW winds gusting 25-35 mph The system from Wed pulls out of the region. Cold advection will favor highs cooler in the low 50s NW to upper 50s SE. A tight pressure gradient will remain in place. WNW winds will gust at times between 25 and 35 mph, with infrequent gusts to 40 mph as suggested in forecast soundings from the NAM/GFS. RH levels will dip into the lower 30s. This would normally support a fire danger risk, but expected rain on Wed may limit overall impacts. High pressure over the lower MS valley shifts into the far SE US overnight. While not in the most ideal spot, lows should dip below average in the low to mid 30s, coldest in the upper 20s in outlying areas. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 250 AM Wednesday... For the most part, the long term will feature limited impacts, along with generally above normal temperatures. The warmup starts as early as Fri and continues into Sat as high pressure over the southwest Atlantic brings return flow. Near normal highs in the upper 50s to mid 60s Fri will become some 10 degrees above average Sat in the upper 60s to mid 70s. Models still show a system crossing the region in the quasi-zonal flow late Fri into Sat, but its passage should only bring high clouds. The system will, however, bring a cold front through Sat night, dropping our highs briefly below normal on Sun back into the 50s. Rain chances return late Sat night through Sun as ensembles and deterministic guidance show a southern stream wave tracking into the SE US and perhaps Carolinas during this time. A look at the latest ensemble clusters, there is still uncertainty on how far north that system gets, with about 30 to 40 percent of the ensemble members wet and another 30-40 percent dry and more suppressed to our south. Have retained the 30-40 percent rain chances, highest in our south and east and mainly during the day Sun. Drier and warmer weather is favored Mon through Wed as ridging slowly builds east from the Plains and Midwest. Highs in the 60s are expected Mon, with well above normal Tue/Wed well into the 70s. A system could approach late in the period as some guidance suggests a system reaching the central US late Wed. Most ensemble data keeps it west until Thu so have kept this period dry. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... As of 1235 AM Wednesday... 24 Hour TAF Period: A deep low pressure system tracking NE across the lower Great Lakes into southwestern Quebec will drag a strong surface cold front through the area this evening and into the overnight hours. An powerful 60-70 kt southerly LLJ associated with this system will traverse the area tonight and into the day on Wednesday and will bring widespread adverse aviation conditions in the form of widespread showers and storms, strong winds, and LLWS. MVFR ceilings across the western terminals will spread east through 12-15z as a line of strong to potentially severe storms crosses all of central NC before exiting the area ~20z. Once the line of convection pushes east of the area, aviation restrictions should lift to VFR during the afternoon. A secondary area of convection, more scattered in nature, could re-develop during the late afternoon and evening. However, given the low confidence in coverage and development, will only include VCSH at this time. Outside of the main line of convection expect strong wind gusts of 30 to 40 kts at times. Outlook: Breezy northwesterly winds are expected Thursday and again Friday. Rain chances could return late Saturday and Saturday with the potential for sub-VFR ceilings/vsbys. && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 AM to 7 PM EST Wednesday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Leins NEAR TERM...CBL SHORT TERM...Kren LONG TERM...Kren AVIATION...CBL
Hazardous weather outlook, Mar 5, 7:54 AM EST, 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 754 AM EST Wed Mar 5 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 754 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TORNADO WATCH 26 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. A Wind Advisory is in effect for strong and gusty southerly winds of 40 to 50 mph. These strong winds are expected even outside of any thunderstorms. There is an enhanced risk (Level 3 out of 5) of severe storms today. A squall line, with an accompanying risk of damaging straight line wind gusts and isolated tornadoes. The severe threat will be greatest between 10 am and 3 pm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed.
In the hours before
Special weather statement, Mar 5, 7:41 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
741 AM EST Wed Mar 5 2025
NCZ021-022-038-051345-
Guilford NC-Forsyth NC-Davidson NC-
741 AM EST Wed Mar 5 2025
...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...NORTHERN DAVIDSON AND
WESTERN GUILFORD COUNTIES THROUGH 845 AM EST...
At 741 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Harmony to Mooresville.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
High Point, Pfafftown, Clemmons, Stokesdale, Lexington, Kernersville,
Oak Hollow Marina, Belews Creek, Linwood, and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 8017 3625 7993 3624 7993 3592 7997
3592 8005 3583 8005 3572 8039 3574 8046
3581 8047 3583 8049 3584 8039 3588 8042
3589 8037 3596 8038 3599 8042 3601 8042
3606 8046 3604 8049 3608 8051
TIME...MOT...LOC 1241Z 238DEG 40KT 3585 8076 3560 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
1The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:41 AM EST | Special Weather Statement | RAH | Davidson, Forsyth | 64 min |
| Mar 5, 7:56 AM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 64 min |
| Mar 5, 8:39 AM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Richmond, Stanly | 51 min |
| Mar 5, 8:40 AM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 65 min |
| Mar 5, 9:28 AM EST | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph, Stanly | 62 min |
| Mar 5, 9:35 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 55 min |
| Mar 5, 9:56 AM EST | Special Weather Statement | RAH | Richmond, Scotland | 64 min |
| Mar 5, 10:05 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Montgomery, Moore, Randolph | 40 min |
| Mar 5, 10:22 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 53 min |
| Mar 5, 10:58 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 62 min |
| Mar 5, 11:01 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 74 min |
| Mar 5, 11:52 AM EST | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 38 min |
| Mar 5, 11:56 AM EST | Tornado Warning | RAH | Granville, Vance | 17 min |
| Mar 5, 12:02 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 43 min |
| Mar 5, 12:06 PM EST | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake, Warren | 69 min |
| Mar 5, 12:12 PM EST | Tornado Warning | RAH | Wake | 22 min |
| Mar 5, 12:14 PM EST | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 46 min |
| Mar 5, 12:36 PM EST | Special Weather Statement | RAH | Vance, Warren | 54 min |
| Mar 5, 12:51 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 39 min |
| Mar 5, 1:04 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake | 56 min |
| Mar 5, 1:26 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Warren | 64 min |
| Mar 5, 1:34 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 71 min |
| Mar 5, 1:48 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Wayne, Wilson | 72 min |
| Mar 5, 2:03 PM EST | Special Weather Statement | RAH | Sampson | 57 min |
| Mar 5, 2:40 PM EST | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash, Wilson | 3 hr |
| Mar 5, 2:40 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 64 min |
| Mar 5, 2:54 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 51 min |
Nearby
Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.